Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Computing boundary slopes of 2-bridge links
HTML articles powered by AMS MathViewer

by Jim Hoste and Patrick D. Shanahan PDF
Math. Comp. 76 (2007), 1521-1545 Request permission


We describe an algorithm for computing boundary slopes of 2-bridge links. As an example, we work out the slopes of the links obtained by $1/k$ surgery on one component of the Borromean rings. A table of all boundary slopes of all 2-bridge links with 10 or less crossings is also included.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2000): 57M25
  • Retrieve articles in all journals with MSC (2000): 57M25
Additional Information
  • Jim Hoste
  • Affiliation: Pitzer College, 1050 N. Mills Ave., Claremont, California 91711
  • MR Author ID: 88610
  • Email:
  • Patrick D. Shanahan
  • Affiliation: Loyola Marymount University, 1 LMU Dr., Los Angeles, California 90045-2659
  • MR Author ID: 537475
  • Email:
  • Received by editor(s): May 24, 2005
  • Received by editor(s) in revised form: March 31, 2006
  • Published electronically: March 12, 2007
  • © Copyright 2007 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Math. Comp. 76 (2007), 1521-1545
  • MSC (2000): Primary 57M25
  • DOI:
  • MathSciNet review: 2299787